MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SYRINGE¿ 5ML LL W/NEEDLE 22X1-1/2IN RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SYRINGE¿ 5ML LL W/NEEDLE 22X1-1/2IN RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305785
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma / 510(k)#: k980987 (syringe); k161170 (needle).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe¿ 5ml ll w/needle 22x1-1/2in rb safety shield did not completely cover needle which resulted in the nurse being stuck by the needle.
 
Additional Manufacturer Narrative
Investigation: dhr for lot number 8029598 was reviewed and no qns or other events were related to the complaint stated by the customer.The sample received was visually inspected and it shows the needle not completely covered by the safety cover causing to have the tip of the needle exposed and causing that the nurse get stunk, the cause of the tip exposure was due that the safety cover was not molded correctly, on this order it get inspected and packed 100,860 syringes with needles and during the inspection no needle exposure were found on the material.With this condition we can confirm the issue stated by the customer with the sample received from customer, after that we inspect the retain samples, on this case we did not find any failure as the one showed on the sample received from the customer, we can assign this issue as raw material issue from supplier, this defect could not be observed during the inspection process due that the needle has a second cover and there is no way to check if the main cover it is placed correctly.
 
Event or Problem Description

Brand Name
BD SYRINGE¿ 5ML LL W/NEEDLE 22X1-1/2IN RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key8373932
Report Number9610847-2019-00188
Device Sequence Number2120371
Product Code FMI
UDI-Device Identifier00382903057856
UDI-Public00382903057856
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number305785
Device Lot Number8029598
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;